A 19-year-old Vietnamese female with no significant past medical history presented to the emergency department (ED) with fevers, sore throat, generalized myalgias, arthralgias, and a worsening lower extremity rash for the past two weeks. Approximately one week after the onset of constitutional symptoms, the patient noticed a rash developing on the anterior surface of her legs. Three days prior to hospitalization, her primary care physician prescribed cephalexin for her, but she didn’t recall what it was for. When her symptoms continued to worsen the next few days, she presented to the ED. In the ED, she also complained of abdominal tenderness. She had no previous hospitalizations, and her vaccinations were up to date. She also had a small tattoo noted on her neck that she reported receiving at a reputable place four years ago. She was sexually active with her boyfriend, and did not regularly use condoms. However, she denied any genitourinary symptoms.
Mustafa, MD, Akram; Len, MD, Edward K.; and Chiu, MSIII, Alan
"Palpable Purpura in a Vietnamese Teenage Girl,"
The Medicine Forum: Vol. 14
, Article 13.
Available at: https://jdc.jefferson.edu/tmf/vol14/iss1/13